Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 23, NWS Great Falls, MT

December 14, 2010

NWS Great Falls, MT issued this high wind warning at Dec 14, 2010, 3:32 AM MST. It took effect at Dec 14, 2010, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2010, 3:32 AM MST (10:32 UTC)
In effect from
Dec 14, 2010, 12:00 PM MST
Expired
Dec 14, 2010, 9:18 PM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS75 KTFX 141032
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 AM MST TUE DEC 14 2010

MTZ010-048-141145-
/O.CAN.KTFX.HW.A.0013.101214T1900Z-101215T1200Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
332 AM MST TUE DEC 14 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

STRONG WINDS ARE NOT EXPECTED AT THIS TIME IN THE CUT BANK AREA
AND OVER THE SOUTHERN ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND
WATCH HAS BEEN CANCELLED.

$$

MTZ009-141500-
/O.UPG.KTFX.HW.A.0013.101214T1900Z-101215T1200Z/
/O.NEW.KTFX.HW.W.0023.101214T1900Z-101215T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
332 AM MST TUE DEC 14 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY.

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT THIS AFTERNOON AND EVENING...BEFORE
  DIMINISHING EARLY WEDNESDAY MORNING

* WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
  65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH ARE
  POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND FAVORED
  CANYONS AND GAPS.

* OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR
  PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND GUSTS.
  AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH VISIBILITIES COULD
  BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG
  HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
302 
WWUS75 KTFX 141126
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
426 AM MST TUE DEC 14 2010

MTZ009-142200-
/O.CON.KTFX.HW.W.0023.101214T1900Z-101215T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
426 AM MST TUE DEC 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT THIS AFTERNOON AND EVENING...BEFORE
  DIMINISHING EARLY WEDNESDAY MORNING

* WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  TO 65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH 
  ARE POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND 
  FAVORED CANYONS AND GAPS.

* OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR 
  PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND 
  GUSTS. AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH 
  VISIBILITIES COULD BE REDUCED TO LESS THAN ONE HALF MILE AT 
  TIMES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG
  HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
497 
WWUS75 KTFX 142127
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
227 PM MST TUE DEC 14 2010

MTZ009-150600-
/O.CON.KTFX.HW.W.0023.000000T0000Z-101215T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
227 PM MST TUE DEC 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ARE EXPECTED OVER 
  THE NORTHERN ROCKY MOUNTAIN FRONT LATE THIS AFTERNOON AND 
  OVERNIGHT... BEFORE DIMINISHING EARLY WEDNESDAY MORNING 

* WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  TO 65 MPH ARE EXPECTED. ISOLATED GUSTS IN EXCESS OF 65 MPH 
  ARE POSSIBLE ACROSS RIDGE TOPS...AND THROUGH SOME WIND 
  FAVORED CANYONS AND GAPS.

* OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES OR
  PULLING A TRAILER...SHOULD BE PREPARED FOR STRONG WIND GUSTS.
  AREAS OF BLOWING SNOW ARE POSSIBLE...IN WHICH VISIBILITIES COULD
  BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY
  THROUGH MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: BROWNING...AND LOCATIONS ALONG 
  HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
366 
WWUS75 KTFX 150418
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
918 PM MST TUE DEC 14 2010

MTZ009-150530-
/O.CAN.KTFX.HW.W.0023.000000T0000Z-101215T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
918 PM MST TUE DEC 14 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

THE COLD FRONT THAT BROUGHT STRONG WINDS TO THE ROCKY MOUNTAIN
FRONT HAS MOVED WELL EAST OF THE REGION WITH WINDS GRADUALLY
DIMINISHING THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 13, 10:55 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 13, 10:55 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MST MON DEC 13 2010

.DISCUSSION...

CURRENT FORECAST IS GENERALLY ON TRACK FOR THE REMAINDER OF
TONIGHT. MOISTURE INCREASES FROM THE WEST ACROSS THE FORECAST
AREA...MAINLY AFTER MIDNIGHT AS LEAD ENERGY IN ADVANCE OF THE
INCOMING UPPER LEVEL TROUGH ALONG THE WEST COAST REACHES THE
CONTINENTAL DIVIDE. LATEST MODEL DATA BRINGS SOME OF THE SHOWER
ACTIVITY CURRENTLY IN EASTERN WA/OR INTO WESTERN PORTIONS OF
N-CENTRAL MT TUES MORNING AND HAVE ADJUSTED POPS UPWARD A BIT TO
ACCOUNT FOR THIS. STRONG WINDS STILL APPEAR LIKELY BY TOMORROW
AFTERNOON ALONG THE ROCKY MTN FRONT AND ADJACENT PLAIN AS THE COLD
FRONT CROSSES THE REGION AND SURFACE LOW PRESSURE DEEPENS TO THE
LEE OF THE CANADIAN ROCKIES IN SOUTHERN ALBERTA TUESDAY EVENING.

AS THE COLD FRONT SAGS SE THROUGH SW MT TOMORROW AFTN/EVE...MODELS
DEVELOP GOOD LIFT ALONG THE BOUNDARY UNDER STRONG FORCING FROM THE UPPER
LEVEL SHORTWAVE AND FAVORABLE JET SUPPORT ALONG WITH DECENT
FRONTOGENIC FORCING IN THE MID LEVELS. ALONG WITH THE HIGHER
ELEVATION SNOW THAT WILL PRECEDE AND FOLLOW THE FRONT...EXPECT A
BRIEF PERIOD OF POTENTIALLY MODERATE SNOW TO ACCOMPANY AND PRECEDE
THE FRONTAL PASSAGE IN THE LATE AFTN/EARLY EVENING HRS ALONG THE I-90
CORRIDOR...INCLUDING THE BOZEMAN AREA WHERE 1-3 INCHES OF SNOW MAY
OCCUR IN A BRIEF TIME PERIOD. WILL THEREFORE EXPAND THE WINTER WX
ADVISORY TO INCLUDE ALL ELEVATIONS IN SW MT. HOENISCH

&&

.AVIATION...
UPDATED 0555Z.
INCREASING SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND HIGH
CLOUDS TO THE AREA OVERNIGHT AS AN UPPER LEVEL DISTURBANCE
APPROACHES WESTERN MONTANA. PRECIPITATION WILL DEVELOP OVER THE
WESTERN MOUNTAINS AND BEGIN TO SPREAD EAST OVER THE PLAINS AFTER
12Z. SURFACE WINDS WILL AGAIN BECOME GUSTY ON TUESDAY AS A COLD
FRONT MOVES ACROSS THE AREA BEGINNING TUESDAY MORNING. VFR
CONDITIONS PREVAIL WITH INCREASING MVFR CONDITIONS DUE TO LOWERING
CEILINGS AND PRECIPITATION AFTER 12Z.

&&

.PREV DISCUSSION...
/ISSUED 440 PM MST MON DEC 13 2010/
ABOVE NORMAL TEMPERATURES TO MUCH OF MY FORECAST AREA TODAY.
CURRENTLY THE ONLY EXCEPTION IS BLAINE COUNTY WHERE TEMPERATURES
REMAIN BELOW FREEZING DUE TO THE SURFACE LOW PRESSURE TROUGH
REMAINING ENTRENCHED WEST OF THIS REGION. MODELS CONTINUE TO
INSIST THAT THE SURFACE TROUGH WILL EVENTUALLY MOVE EAST ALLOWING
WARMING WESTERLY WINDS TO PUSH INTO BLAINE COUNTY EITHER LATE
TONIGHT OR EARLY ON TUESDAY. MEANWHILE ANOTHER UPPER LEVEL TROUGH
IS EXPECTED TO PUSH INTO WESTERN MONTANA BY TUESDAY AFTERNOON.
AHEAD OF THIS TROUGH THERE WILL BE INCREASINGLY MOIST
SOUTHWESTERLY FLOW WITH MOUNTAIN SNOWS BECOMING WIDESPREAD ALONG
THE CONTINENTAL DIVIDE AND IN SOUTHWEST MONTANA. AT THIS TIME IT
APPEARS THAT ACCUMULATING SNOWS IN SOUTHWEST MONTANA WILL BE
ENOUGH TO WARRANT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE
6000 FEET INCLUDING WEST YELLOWSTONE AND MANY OF THE PASSES
BETWEEN MONTANA AND IDAHO. NORTHWARD ALONG THE CONTINENTAL DIVIDE
WILL ALSO RECEIVE ABUNDANT SNOW BUT IT DOES NOT APPEAR THAT WINTER
WEATHER HIGHLIGHTS WILL BE REQUIRED AT THIS TIME. INSTEAD...WINDS
WILL ONCE AGAIN INCREASE ALONG THE EAST SLOPES OF THE ROCKIES...
POSSIBLY REACHING HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN
FRONT AND OVER THE ADJACENT PLAINS. HAVE ISSUED A HIGH WIND WATCH
FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR THIS REGION.
ALSO...AS MOISTURE INCREASES AND SPREADS ACROSS THE PLAINS ON
TUESDAY...THERE IS A CONTINUING RISK FOR FREEZING RAIN ACROSS
PORTIONS OF NORTH CENTRAL MONTANA MAINLY NORTH OF A GREAT FALLS TO
LEWISTOWN LINE. BULK OF THE MOISTURE ASSOCIATED WITH THE WEATHER
SYSTEM WILL MOVE EAST OF THE REGION TUESDAY NIGHT AND A COOL
AIRMASS WILL ONCE AGAIN PUSH INTO THE REGION FOR COOLER
TEMPERATURES BY WEDNESDAY. MPJ

WEDNESDAY NIGHT THROUGH MONDAY...AGREEMENT BETWEEN EXTENDED RANGE
FORECAST MODELS ON TIMING AND EXTENT OF WEATHER SYSTEMS DURING
THIS PERIOD IS FAIR TO POOR. HOWEVER IN A BROAD SENSE THEY DO
AGREE THAT WE WILL CONTINUE TO SEE AN ACTIVE PATTERN WITH COLDER
THAN NORMAL TEMPERATURES. DIFFERENCES ARE APPARENT RIGHT AT THE
START OF THE PERIOD AS GFS MODEL KEEPS CLOSED LOW OVER SRN
SASKATCHEWAN AND PUSHES ACCOMPANYING BACKDOOR COLD FRONT WITH
LIGHT SNOW INTO NORTH CENTRAL AND PARTS OF CENTRAL MT THURS AFTN
INTO FRI. MEANWHILE... EUROPEAN MODEL BRINGS AN UPPER LEVEL RIDGE
OVER THE REGION WITH MORE SEASONAL TEMPS. EUROPEAN SOLUTION IS
ALSO QUICKER IN BRINGING IN LEADING SHORTWAVE TROF FROM BROAD
UPPER LEVEL LOW PRESSURE SYSTEM OFF THE BC/WA COAST NEXT
WEEKEND...GENERATING LIGHT SNOW OVER SOUTHWEST MT AS EARLY AS SAT
MORNING...ABOUT 12 HRS BEFORE THE GFS. MODELS IN BETTER SYNC ON
SUNDAY AS MORE ENERGY AND MOISTURE FROM THE PACIFIC LOW MOVES EAST
OF DIVIDE...CREATING A CHANCE OF LIGHT SNOW OVER MOST/ALL OF OUR
AREA DURING THE DAYTIME HOURS AND THEN SLIGHT BREAK IN PRECIP LATE
SUN BEFORE NEXT WAVE OF WAVE OF MOISTURE ARRIVES ON MON...BUT
PRECIP VALUES REMAIN GENERALLY ON THE LOW SIDE...SO NOT EXPECTING
SIGNIFICANT SNOWFALL AT THIS TIME. AS FOR TEMPS...HIGHS IN THE
TEENS OVER NORTH CENTRAL COUNTIES AND TWENTIES OVER CENTRAL AND
SOUTHWEST MT WILL PERSIST THROUGH THIS FORECAST PERIOD.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  45  27  36 /  20  30  10  10
CTB  31  42  23  34 /  10  30  10  20
HLN  31  40  23  32 /  30  50  40  20
BZN  29  40  20  29 /  20  50  60  20
WEY  25  33  17  21 /  60  90  90  20
DLN  32  39  16  25 /  20  60  50  10
HVR  21  39  22  35 /  10  20  20  10
LWT  32  43  24  33 /  10  20  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY FROM 11 AM TUESDAY TO MIDNIGHT MST
TUESDAY NIGHT BEAVERHEAD...GALLATIN...MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 13, 9:42 PM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 PM MST MON DEC 13 2010

MTZ009-010-048-150445-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
942 PM MST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS ALSO IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
AND THE ADJACENT PLAINS FROM NOON MST TUESDAY UNTIL 5 AM MST
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011-013-044>047-049-051-150445-
HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
FERGUS-
942 PM MST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN ACROSS THE PLAINS
OF NORTH CENTRAL MONTANA TUESDAY MORNING. IF FREEZING RAIN DOES
OCCUR ACROSS THIS AREA...ROAD TRAVEL WILL LIKELY BECOME HAZARDOUS
DUE TO ICY AND SLIPPERY CONDITIONS..

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-150445-
BEAVERHEAD-MADISON-GALLATIN-
942 PM MST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT ACROSS PORTIONS
OF SOUTHWEST MONTANA FROM 11 AM MST TUESDAY UNTIL MIDNIGHT MST
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-014-050-052>054-150445-
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
JEFFERSON-BROADWATER-MEAGHER-
942 PM MST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.